Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 409, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 7, 2006, 6:53 PM CDT for Henderson County, Tennessee. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2006, 6:53 PM CDT (23:53 UTC)
- Expired
- Jun 7, 2006, 7:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Henderson County, TN
The radar
The Memphis radar (KNQA), 139 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1507 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:18 PM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Jun 7, 3:18 PM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 318 PM CDT WED JUN 7 2006 .DISCUSSION... A SURFACE AND UPPER LEVEL TROUGH CONTINUES TO MOVE THROUGH THE MID-SOUTH FROM THE NORTHWEST THIS AFTERNOON. HOWEVER...LIMITED SURFACE CONVERGENCE AND MOISTURE HAVE RESULTED IN ONLY ONE SHOWER THAT DEVELOPED AROUND PARIS TN EARLIER. STILL CAN NOT RULE OUT AN ISOLATED THUNDERSTORM DEVELOPING IN WEST TN OR NORTH MS AHEAD OF THE TROUGH THE REMAINDER OF THIS AFTERNOON. BUT...ATTM...THINK THE CHANCE IS TOO LOW TO MENTION IN TONIGHTS FORECAST. THE TROUGH WILL CONTINUE TO MOVE SOUTH OF THE MID-SOUTH OVERNIGHT. THIS WILL SET THE STAGE FOR DRY AND INCREASINGLY HOTTER WEATHER INTO AT LEAST THE FIRST HALF OF THE WEEKEND. SURFACE HIGH PRESSURE WILL BUILD OVER THE MID-SOUTH FROM THE NORTH THURSDAY. MEANWHILE... UPPER HIGH PRESSURE CENTERED OVER THE SOUTHERN PLAINS WILL EXTEND INTO THE MID-SOUTH. NORTHERLY WINDS WILL KEEP SURFACE DEW POINTS SUPPRESSED SOME THURSDAY...AND ALSO ALLOW TEMPERATURES TO COOL OFF TONIGHT AND AGAIN THURSDAY NIGHT. HOWEVER...BY LATE FRIDAY INTO THE WEEKEND...SOUTHERLY WINDS WILL INCREASE THE DEW POINTS PUSHING HUMIDITY LEVELS HIGHER. A BACK DOOR COLD FRONT IS FORECAST TO PUSH INTO THE AREA FROM THE NORTHEAST SATURDAY NIGHT INTO SUNDAY...THEN LINGER NEAR THE MID-SOUTH INTO EARLY NEXT WEEK. THIS FRONT COMBINED WITH INCREASING MOISTURE AND INSTABILITY WILL ALLOW FOR A SLIGHT CHANCE OF THUNDERSTORMS...PERHAPS A LITTLE BETTER CHANCE ACROSS NORTHEAST PARTS OF WEST TN. && .PRELIMINARY POINT TEMPS/POPS... MEM 68 90 68 92 / 10 0 0 0 MKL 62 88 61 89 / 10 0 0 0 JBR 66 90 65 92 / 10 0 0 0 TUP 66 90 63 90 / 10 0 0 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && JCL
Hazardous weather outlook, Jun 7, 3:43 PM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 343 PM CDT WED JUN 7 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-081000- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 343 PM CDT WED JUN 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEAK SURFACE AND UPPER LEVEL LOW PRESSURE AREA WILL CONTINUE TO MOVE THROUGH THE MID-SOUTH FROM THE NORTHWEST THIS AFTERNOON. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF WEST TENNESSEE...MAINLY TO THE NORTH AND EAST OF A COVINGTON TO SOMERVILLE LINE. A FEW SEVERE THUNDERSTORMS MAY DEVELOP THE REMAINDER OF THIS AFTERNOON IN THE SLIGHT RISK AREA WITH DAYTIME HEATING AND MODERATE INSTABILITY. THE MAIN THREATS ARE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JCL
In the hours before
Special weather statement, Jun 7, 6:14 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 614 PM CDT WED JUN 7 2006 TNZ021-080000- CARROLL TN- 614 PM CDT WED JUN 7 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CARROLL COUNTY. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF HUNTINGDON AT 614 PM CDT...MOVING SOUTHEAST AT 10 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN CARROLL COUNTY...INCLUDING THE CITY OF HUNTINGDON...SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 6:38 PM CDT | Severe Thunderstorm Warning | MEG | Carroll | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.